| Model Number |
24700 |
| Medical Device Problem Codes |
Leak/Splash (1354); Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/28/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the sterling balloon catheter was returned to our post market quality assurance laboratory.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a hole in the guidewire lumen 17mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found a hole in the guidewire lumen.No other issues were identified during the product analysis.
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the moderately tortuous and mildly calcified vessel.An 8.0mmx20mmx80cm (4f) sterling balloon was advanced for dilation.However, during the first inflation at 4 atmospheres for 5 seconds, the balloon ruptured, and saline of the contrast agent seemed to be leaking.The device was removed, and the procedure was completed with another of the same device.There were no patient complications as a result of this event.
Event or Problem Description